MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 110MM; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 110MM; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.110
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no patient involvement reported.Date of event is unknown.It is unknown if or when device was implanted / extracted.Reporter phone number and email address are unavailable.Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inbound inspection of a returned loaner kit on (b)(6) 2018, it was observed that the helical blade/screw extractor and trochanteric fixation nail advanced (tfna) screw were stuck together; the two devices were unable to be pulled apart.Upon awareness of the issue, the field stocking location (fsl) site was requested to provide additional information and photo to ensure the correct understanding of the problem.On (b)(6) 2018, after reviewing the photos and additional information provided, the device was determined to be a complaint.The device was returned with no additional information from the hospital or consultant.There was no patient and hospital/procedure involvement reported.This report is for a tfna screw 110mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part mfg date: 08-nov-2016, part exp.Date: 30-sep-2026.Manufacturing location: depuy synthes: (b)(4).Lot number: h215380, part number: 04.038.110s.Dhr record review: a review of the device history record (dhr) revealed no non-conformances.The dhr shows lot#: h215380 of tfna screw 110mm - sterile was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material dhr revealed this lot met all specifications with no nonconformances or rework noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Us customer quality (cq) investigation workflow: device interaction/functional.Visual inspection: the screw was returned assembled to the helical blade/screw extractor.The screw had visible damage that was consistent with implantation and extraction.There was no apparent off-axis assembly of the two devices.An unidentifiable white foreign material was observed in the gap between the assembled instrument and implant.Functional test: disassembly by hand was not possible during investigation.Therefore, no function test can be performed.The received condition of the screw agreed with the complaint condition: the complaint was replicated.Dimensional inspection: relevant dimensions cannot be checked as it is not possible to separate the devices.Document/specification review: review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A relevant drawing was reviewed during investigation (current drawing was current at the time of manufacture):.During the investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Summary: the complaint condition was confirmed during investigation, as the screw could not be separated from the extractor.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.It is possible that the unidentified foreign material observed adjacent to where the devices assemble is also present within the interfacing features of the two devices.Presence of material in this area would cause abnormal interaction between the two devices, which could cause or contribute to the complaint condition.It has been determined that no corrective and/or preventive action is proposed.Corrected data: catalog.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date received by manufacturer for 2939274-2018-53094 follow-up 1 should be july 27, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA SCREW 110MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7726014
Report Number2939274-2018-53094
Device Sequence Number1329182
Product Code HSB
UDI-Device Identifier10886982098542
UDI-Public(01)10886982098542
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number04.038.110
Device Catalogue Number04.038.110S
Device Lot NumberH215380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer07/27/2018
07/27/2018
08/28/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date07/27/2018
07/27/2018
08/28/2018
Patient Sequence Number1